Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 27, 2019, 2:47 AM MDT. It took effect at Aug 28, 2019, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 2:47 AM MDT (08:47 UTC)
- In effect from
- Aug 28, 2019, 11:00 AM MDT
- Expired
- Aug 28, 2019, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
762 WWUS85 KCYS 270847 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 247 AM MDT Tue Aug 27 2019 ...DRY AND GUSTY WINDS WEDNESDAY WILL PRODUCE HIGH FIRE DANGER FROM THE LARAMIE RANGE AND TO THE WEST...ON THURSDAY DRY LIGHTNING AND MICROBURST WINDS WILL PRODUCE HIGH FIRE DANGER AS WELL... WYZ303>305-307-290200- /O.UPG.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/ /O.NEW.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ /O.NEW.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF- 247 AM MDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, AND 307... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY LIGHTNING AND MICROBURST WINDS FOR FIRE WEATHER ZONES 303, 304, 305, AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday afternoon through Thursday evening. The Fire Weather Watch is no longer in effect. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-290200- /O.UPG.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/ /O.NEW.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ South Laramie Range/Medicine Bow NF- 247 AM MDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Braun
5 follow-up statements
387 WWUS85 KCYS 271920 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 120 PM MDT Tue Aug 27 2019 ...RED FLAG WARNING CONTINUES FOR FWZ 303...304...305 ...307...308 AND 309 WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR THURSDAY FWZ 303...304...305...307 AND 308 FOR DRY LIGHTNING AND MICROBURST WINDS WILL PRODUCE HIGH FIRE DANGER AS WELL... WYZ308-281200- /O.EXA.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ /O.EXA.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Laramie Valley/Shirley Basin- 120 PM MDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday afternoon through Thursday evening. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday afternoon through Thursday evening. The Fire Weather Watch is no longer in effect. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ303>305-307-281200- /O.CON.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ /O.CON.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF- 120 PM MDT Tue Aug 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, AND 307... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday afternoon through Thursday evening. The Fire Weather Watch is no longer in effect. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-281200- /O.CON.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ South Laramie Range/Medicine Bow NF- 120 PM MDT Tue Aug 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
543 WWUS85 KCYS 280913 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 313 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING CONTINUES FOR FWZ 303...304...305 ...307... 308 AND 309 TODAY FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR THURSDAY FWZ 303...304...305...307 AND 308 FOR THE POSSIBILITY OF DRY THUNDERSTORMS AND GUSTY WINDS... WYZ303>305-307-308-290300- /O.CON.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ /O.CON.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 313 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 307, AND 308... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE POSSIBILITY OF ISOLATED DRY THUNDERSTORMS, LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 307, AND 308... * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. Low teens for Thursday Afternoon. * HAINES INDEX...6 in the afternoon and evening for Wednesday and Thursday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning starts may occur Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-290200- /O.CON.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ South Laramie Range/Medicine Bow NF- 313 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 309... * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
952 WWUS85 KCYS 281522 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 922 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING CONTINUES FOR FWZ 303...304...305 ...307... 308...309 AND 310 TODAY FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR THURSDAY FWZ 303...304...305...307 AND 308 FOR THE POSSIBILITY OF DRY THUNDERSTORMS AND GUSTY WINDS... WYZ310-282330- /O.EXA.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ Platte/Goshen/Central and Eastern Laramie- 922 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWESTERN FWZ 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * WIND...West to southwest winds expected this afternoon of 20 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...Upper single digits and low teens expected for this afternoon. * HAINES INDEX...6 in the afternoon and evening for today. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning starts may occur Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303>305-307-308-282330- /O.CON.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ /O.CON.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 922 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 307, AND 308... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 307, AND 308... * WIND...West to southwest winds expected this afternoon of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for this afternoon. Low teens for Thursday Afternoon. * HAINES INDEX...6 in the afternoon and evening for this afternoon and Thursday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning starts may occur Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-282330- /O.CON.KCYS.FW.W.0017.190828T1700Z-190829T0200Z/ South Laramie Range/Medicine Bow NF- 922 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 309... * WIND...West to southwest winds expected this afternoon of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for this afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
659 WWUS85 KCYS 282100 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 300 PM MDT Wed Aug 28 2019 ...RED FLAG WARNING CONTINUES FOR FWZ 303...304...305 ...307... 308...309 AND 310 TODAY FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR THURSDAY FWZ 303...304...305...307 AND 308 FOR THE POSSIBILITY OF DRY THUNDERSTORMS AND GUSTY WINDS... WYZ303>305-307-308-290500- /O.CON.KCYS.FW.W.0017.000000T0000Z-190829T0200Z/ /O.CON.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 300 PM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 307, AND 308... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 307, AND 308... * WIND...West to southwest winds expected this afternoon of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for this afternoon. Low teens for Thursday Afternoon. * HAINES INDEX...6 in the afternoon and evening for this afternoon and Thursday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Lightning starts may occur Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-310-290200- /O.CON.KCYS.FW.W.0017.000000T0000Z-190829T0200Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 300 PM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 309... * WIND...West to southwest winds expected this afternoon of 20 to25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for this afternoon. * HAINES INDEX...6 in the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
731 WWUS85 KCYS 290144 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 744 PM MDT Wed Aug 28 2019 ...FIRE WEATHER WATCH THURSDAY WEST OF INTERSTATE 25 ACROSS SOUTHEAST WYOMING... WYZ303>305-307-308-291200- /O.EXP.KCYS.FW.W.0017.000000T0000Z-190829T0200Z/ /O.CON.KCYS.FW.A.0016.190829T1900Z-190830T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 744 PM MDT Wed Aug 28 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY WINDS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... ...FOR THURSDAY... * WIND...West to northwest winds Thursday afternoon between 10 to 20 mph sustained with gusts to 25 mph. * HUMIDITY...11 to 17 percent Thursday Afternoon. Poor humidity recoveries tonight between 25 to 40 percent. * HAINES INDEX...6. * IMPACTS...any fires that develop may spread rapidly. Outdoor burning is not recommended. Lightning starts may also occur Thursday afternoon with isolated dry thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-310-290245- /O.EXP.KCYS.FW.W.0017.000000T0000Z-190829T0200Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 744 PM MDT Wed Aug 28 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have decreased this evening with slowly increasing humidities expected. Therefore, will let the Red Flag Warning expire on time. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 11:36 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 26, 11:36 PM MDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1136 PM MDT Mon Aug 26 2019
.UPDATE...
Issued at 257 PM MDT Mon Aug 26 2019
Went ahead and cancelled today's Red Flag Warning. Had the
wind...but humidity just is not falling to critical. Updates have
been sent.
&&
.SHORT TERM...(This evening through Thursday)
Issued at 230 PM MDT Mon Aug 26 2019
Forecast concerns deal mainly with fire weather through the Short
term.
Currently...Frontal system that came through the area last night
currently extends from the Texas/Oklahoma Panhandle region up into
northwestern Colorado...to a 1012mb surface low and then southwest
into southern Utah. Getting wind gusts in excess of 25 mph across
Carbon County this afternoon. But so far...humidity has stayed
above critical levels. Seeing low 20 percent humidity at numerous
locations across Carbon County this afternoon at 1PM. Not entirely
confident enough to cancel the current Red Flag Warning as we
usually see a pretty good drop in afternoon RH the past several
days around 3PM. Decided to keep the Red Flag Warning going for
Carbon County for another few hours to see if we see that drop
once again today.
A cool day in store for Tuesday. GFS 700mb temperatures remain in
the mid single digits...similar to today. So generally went with
similar temperatures for highs tomorrow.
Warm...Dry and breezy conditions return Wednesday. GFS 700mb
temperatures back up to the mid teens and 700mb winds 25 to 35kts.
Expecting afternoon humidity falling into the single digits
Wednesday afternoon as PWATS fall to under one quarter inch west
of the Laramie Range. By far...Wednesday is shaping up to be
the best fire weather day this upcoming week.
Concerns for Thursday as well. Looking at forecast soundings...we
could mix up to just under 500mbs. GFS showing 30kts up there that
could mix down to the surface. So not as windy Thursday...we could
still see critical fire weather conditions west of the Laramie
Range.
One last item of concern. PWATS forecast to climb Thursday to
around .5 inches across Carbon County. There is some guidance
showing isolated thunderstorm activity with these increasing
PWATs. So added isolated dry thunderstorms to the forecast
Thursday. Should this happen...we could see the potential for more
fire starts Thursday afternoon.
.LONG TERM...(Thursday night through Monday)
Issued at 230 PM MDT Mon Aug 26 2019
A backdoor front should back up against the mtns Thursday night
through Friday as a push of cooler air sinks down the northern and
central plains. Upslope component will allow for sctd showers and
tstms particularly Friday afternoon and evening, aided by a weak
impulse that will move by at that time. Then back to a drier and
warmer weather regime over the weekend into early next week as an
upper high builds strengthens over the sw CONUS and builds back
over the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1128 PM MDT Mon Aug 26 2019
Mostly VFR condition are expected this evening and overnight as a
second cold front moves to the south. Some mid level clouds were
already developing across the south and north and are expected to
continue to build through the night. MVFR conditions will be
possible across the panhandle namely SNY and AIA where residual
moisture is highest. Expect SCT to BKN ceilings to develop near
12 to 15z with northerly and northwest winds. Skies will rapidly
clear this afternoon and early evening returning VFR to all
terminals. Aviation hazards will be low with only a limited chance
of IMC. Freezing levels will be lower than the past several days
near 12k feet MSL.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Mon Aug 26 2019
Marginally low afternoon humidity this afternoon being reported at
several stations across Carbon County and the Sierra Madre mountain range.
With several hours of daylight left...it is still possible to hit critical
humidity, So decided to continue today's Red Flag Warning for FWZ 303...304
and 305. Less wind expected for Tuesday as cool temperatures remain in
place. Warmer temperatures and much drier air expected Wednesday as gusty
southwest winds return to areas along and west of the Laramie Range.
Critical fire weather conditions expected with Fire Weather Watches in effect
for most areas along and west of the Laramie Range. Critical fire conditions
again expected Thursday with isolated dry thunderstorms during the afternoon
across Carbon and Albany Counties.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ303>305-307-309.
NE...None.
&&
UPDATE...GCC
SHORT TERM...GCC
LONG TERM...RE
AVIATION...AL
FIRE WEATHER...GCCHazardous weather outlook, Aug 26, 2:47 AM MDT, 24 hours before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 247 AM MDT Mon Aug 26 2019 WYZ104-109>112-270900- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range- 247 AM MDT Mon Aug 26 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT Near critical to critical fire weather conditions are expected this afternoon due to gusty west to northwest winds and low humidities. A Red Flag Warning is in effect from noon until 8 PM MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Critical fire weather conditions will develop Wednesday and Thursday due to gusty winds and low humidities. Isolated thunderstorms will develop Thursday night through Friday night. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-113>119- 270900- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Upper North Platte River Basin- Snowy Range-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 247 AM MDT Mon Aug 26 2019 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Critical fire weather conditions develop Wednesday and Thursday across southeast Wyoming due to gusty winds and low humidities. Isolated to scattered thunderstorms will develop Thursday night through Friday night. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:47 AM MDT | Fire Weather Watch | CYS | 48 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.